| Model Number |
N/A |
| Medical Device Problem Codes |
Fitting Problem (2183); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/14/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medical products: liner 28 mm i.D.For use with 50/51/52 mm o.D.Shells; catalog#: 00-5001-050-28; lot#: 64129987; shell 50 mm o.D.; catalog#: 00-5001-050-00; lot#: 64561475; femoral head sterile product do not resterilize 12/14 taper; catalog#: 00-8018-028-02; lot#: 64455849.Therapy date: unknown.The manufacturer received other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
Event or Problem Description
During surgery, the alloclassic stem would not lock with the femoral head.As a result, the bipolar cup, lining, and femoral head could not be used.The surgeon used another set of implants to complete the procedure.The surgery was extended by 60 minutes due to the replacement of the implants.
Event or Problem Description
No event update.Investigation results are now available.
Additional Manufacturer Narrative
Investigation results were made available.Review of event description: it was reported that during surgery on (b)(6) 2021, the femoral head could not be firmly seated on the alloclassic sl stem taper, due to which the head, insert and cup had to be replaced intraoperatively.The alloclassic stem remained implanted.This intraoperative complication led to a surgical delay of at least 60 minutes.Review of received data: no medical data relevant to the case has been received.Device examination: the stem was implanted and is therefore not accessible for examination.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination (stem and head) was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: it was reported that during surgery on (b)(6) 2021, the femoral head could not be firmly seated on the alloclassic sl stem taper, due to which the head, insert and cup had to be replaced.The alloclassic stem remained implanted.This intraoperative complication led to a surgical delay of at least 60 minutes.As the device was implanted, a product investigation could not be performed.As the stem was used with another femoral head, it can be assumed that the stem performed as intended.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the lack of medical data, and as the stem was implanted the reported event could not be confirmed, hence a root cause could not be found.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).